Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 429, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 27, 2016, 7:23 PM CDT for 4 counties in Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 7:23 PM CDT (00:23 UTC)
- Expired
- May 27, 2016, 8:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Garfield County, OK, Logan County, OK, Noble County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 92 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1799 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.6
The text
As transmitted.
156
WUUS54 KOUN 280023
SVROUN
OKC047-083-103-119-280115-
/O.NEW.KOUN.SV.W.0429.160528T0023Z-160528T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LOGAN COUNTY IN CENTRAL OKLAHOMA...
SOUTHWESTERN NOBLE COUNTY IN NORTHERN OKLAHOMA...
SOUTHEASTERN GARFIELD COUNTY IN NORTHERN OKLAHOMA...
NORTHWESTERN PAYNE COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 815 PM CDT
* AT 722 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF MULHALL...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STILLWATER...PERRY...MULHALL...ORLANDO...LAKE MCMURTRY...LUCIEN...LAKE
CARL BLACKWELL AND HAYWARD.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 171 AND 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3608 9753 3627 9756 3632 9710 3603 9709
TIME...MOT...LOC 0022Z 261DEG 26KT 3612 9748
HAIL...1.50IN
WIND...60MPH
$$
SIX1 follow-up statement
140
WWUS54 KOUN 280040
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT FRI MAY 27 2016
OKC047-083-103-119-280115-
/O.CON.KOUN.SV.W.0429.000000T0000Z-160528T0115Z/
LOGAN OK-NOBLE OK-GARFIELD OK-PAYNE OK-
740 PM CDT FRI MAY 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTH CENTRAL LOGAN...SOUTHWESTERN NOBLE...SOUTHEASTERN GARFIELD
AND NORTHWESTERN PAYNE COUNTIES...
AT 739 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ORLANDO...MOVING EAST AT 25 MPH. PING PONG SIZE HAIL WAS REPORTED
WITH THIS STORM AROUND 735 PM.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STILLWATER...PERRY...MULHALL...ORLANDO...LAKE MCMURTRY...LUCIEN...LAKE CARL
BLACKWELL AND HAYWARD.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 171 AND 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3608 9753 3627 9756 3632 9710 3603 9709
TIME...MOT...LOC 0039Z 263DEG 20KT 3614 9743
HAIL...1.50IN
WIND...60MPH
$$
SIXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:29 PM CDT, 54 minutes earlier.
Area forecast discussion, May 27, 6:29 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Norman OK 629 PM CDT FRI MAY 27 2016 .DISCUSSION... Severe thunderstorms remain possible mainly near and east of I-35 through 10 PM this evening. A broken line of strong to severe thunderstorms from Blackwell to Oklahoma City to Pauls Valley will continue to move east and northeast over the next few hours. Large hail up to golf ball size is the main hazard...though damaging winds up to 60 mph and heavy rainfall which could cause localized flooding are possible as well. The tornado potential remain very very low due to the lack of sufficient low level shear...generally 15 KT or less. The aviation discussion for the 00z tafs is below. mbs && .AVIATION... Overall...think VFR conditions will occur. Isolated to numerous thunderstorms will affect KOKC...KOUN...and KPNC through 02z bringing strong wind gusts...brief mvfr or lower conditions...and possibly some hail. Patches of fog with MVFR or lower conditions may form near KOKC...KOUN...and KPNC 06-16z. Confidence of occurrence remains fairly low. However...added MVFR conditions at these sites during this time frame. MBS && .PREV DISCUSSION... /issued 255 PM CDT FRI MAY 27 2016/ DISCUSSION... Scattered thunderstorms...some possibly severe...expected late this afternoon and early evening. Greatest chance for severe reports expected over northwest Oklahoma where wind potential will exist with storms coming out of panhandle (associated with mid level front) and over north-central Oklahoma ahead of diffuse frontal boundary/dryline. Northern portions of Oklahoma will be influenced less by inversion/subsidence from remnant Texas MCS. storms near and south of I-40 are expected to be more isolated in nature. Pops will continue into the evening and overnight hours as mid level trough progresses over the region. Thunderstorm chances will be mainly confined to far southern/southeast portions of CWA Saturday. Most models consistent in showing signal for weak mid level wave passing over Southern Rockies helping to induce scattered to numerous showers and storms late Sunday into Monday. Next upper trough approaches next week with moist airmass in place to support potential for another wet week. Flow will not be overly strong based on longer term models with main concern through the week being threat of flooding rains. && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 11/11/17
Hazardous weather outlook, May 27, 7:03 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 703 PM CDT FRI MAY 27 2016 OKZ004>048-050>052-TXZ083>090-290015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 703 PM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A RISK FOR SEVERE STORMS ACROSS PARTS OF OKLAHOMA THIS EVENING. LOCATION... THE SLIGHT RISK AREA COVERS LOCATIONS EAST OF LINE EXTENDING FROM MEDFORD...TO KINGFISHER...TO CHICKASHA...TO WAURIKA...AND NORTH OF A LINE FROM WAURIKA...TO COALGATE. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE NOW THROUGH 10 PM. IMPACTS... STORMS MAY PRODUCE: VERY HEAVY RAINFALL...LEADING TO AREAS OF FLOODING... HAIL UP TO THE SIZE OF GOLF BALLS OR SLIGHTLY LARGER... WIND GUSTS 60 TO 70 MPH... DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS NEAR AND EAST OF I-35 THIS EVENING. STRONG SHEAR AND MODEST INSTABILITY WILL RESULT IN SOME SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. MOST OF THE STORMS WILL MOVE EAST OF THE AREA BY 10 PM. .HEAVY RAINFALL... FLOODING WILL BE LIKELY WHERE THUNDERSTORMS MOVE SLOWLY THIS EVENING...AND WHERE HEAVY RAINFALL HAS OCCURRED RECENTLY. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A MARGINAL RISK OF SEVERE STORMS OVER SOUTHEAST OKLAHOMA ON SATURDAY...AND OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON SUNDAY. STRONG STORMS WILL BE POSSIBLE THROUGH THURSDAY...BUT THE RISK OF SEVERE STORMS WILL BE LOWER. .HEAVY RAIN... LOCALIZED FLOODING WILL REMAIN A CONCERN THROUGH THE MIDDLE OF NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
In the hours before
Local storm report, May 27, 6:40 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
640 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 2 SE YUKON 35.48N 97.72W
05/27/2016 E2.25 INCH CANADIAN OK PUBLIC
&&
OUNSpecial weather statement, May 27, 6:43 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 643 PM CDT FRI MAY 27 2016 OKZ012-013-018>020-280015- NOBLE OK-LOGAN OK-PAYNE OK-KINGFISHER OK-GARFIELD OK- 643 PM CDT FRI MAY 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NOBLE...NORTHWESTERN LOGAN...WEST CENTRAL PAYNE...NORTHEASTERN KINGFISHER AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 715 PM CDT... AT 639 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF LOVELL...MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG STORM WAS LOCATED 3 MILES SOUTH FAIRMONT. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LAT...LON 3596 9776 3634 9787 3647 9750 3612 9725 TIME...MOT...LOC 2339Z 242DEG 21KT 3608 9773 SIX
Local storm report, May 27, 6:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL MOORE 35.34N 97.49W
05/27/2016 E1.75 INCH CLEVELAND OK PUBLIC
&&
OUNSpecial weather statement, May 27, 6:57 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
657 PM CDT FRI MAY 27 2016
OKZ040-041-280045-
MURRAY OK-GARVIN OK-
657 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MURRAY AND SOUTH
CENTRAL GARVIN COUNTIES UNTIL 745 PM CDT...
AT 655 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KATIE...MOVING
NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
WYNNEWOOD...ELMORE CITY...KATIE AND HENNEPIN.
LAT...LON 3451 9735 3451 9745 3460 9749 3472 9726
3464 9713 3451 9713 3450 9735
TIME...MOT...LOC 2355Z 245DEG 17KT 3455 9740
KURTZLocal storm report, May 27, 7:06 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 S YUKON 35.48N 97.74W
05/27/2016 E1.00 INCH CANADIAN OK PUBLIC
0645 PM HAIL 4 E TONKAWA 36.68N 97.24W
05/27/2016 E1.25 INCH KAY OK PUBLIC
0650 PM HAIL WARR ACRES 35.52N 97.62W
05/27/2016 E1.00 INCH OKLAHOMA OK PUBLIC
0645 PM HAIL 2 E YUKON 35.50N 97.71W
05/27/2016 E2.00 INCH CANADIAN OK PUBLIC
0650 PM HAIL 5 W PONCA CITY 36.70N 97.17W
05/27/2016 E1.75 INCH KAY OK EMERGENCY MNGR
0650 PM HAIL 2 W MOORE 35.34N 97.52W
05/27/2016 E1.25 INCH CLEVELAND OK TRAINED SPOTTER
SW 119TH A HALF MILE WEST OF WESTERN AVE.
&&
DWSpecial weather statement, May 27, 7:07 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CDT FRI MAY 27 2016
OKZ018-019-024-025-280030-
OKLAHOMA OK-CANADIAN OK-LOGAN OK-KINGFISHER OK-
707 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKLAHOMA...
NORTHEASTERN CANADIAN...SOUTHWESTERN LOGAN AND SOUTHEASTERN
KINGFISHER COUNTIES UNTIL 730 PM CDT...
AT 705 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN EDMOND...GUTHRIE...YUKON...PIEDMONT...CASHION...CEDAR VALLEY...
CIMARRON CITY...RICHLAND...SEWARD AND NAVINA.
LAT...LON 3553 9777 3561 9788 3593 9765 3586 9748
3575 9740
TIME...MOT...LOC 0005Z 222DEG 29KT 3562 9777
KURTZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:07 PM CDT | Special Weather Statement | OUN | Logan | 23 min |
| May 27, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Lincoln, Logan, Oklahoma, Payne | 47 min |
| May 27, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 46 min |
| May 27, 7:56 PM CDT | Special Weather Statement | OUN | Garvin | 34 min |
| May 27, 7:57 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Murray | 3 hr |
| May 27, 7:57 PM CDT | Special Weather Statement | OUN | Kay | 33 min |
| May 27, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 46 min |
| May 27, 8:14 PM CDT | Special Weather Statement | OUN | Noble | 31 min |
| May 27, 8:19 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 15 min |
| May 27, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Coal, Garvin, Johnston, Murray, Pontotoc | 39 min |
| May 27, 8:51 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Carter, Coal, Johnston, Marshall, Murray and 1 more | 39 min |
| May 27, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall, Murray | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.